Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 11, 2017, 3:57 AM CST for 15 counties in Texas. It took effect at Feb 11, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 3:57 AM CST (09:57 UTC)
- In effect from
- Feb 11, 2017, 12:00 PM CST
- Expired
- Feb 11, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Cooke County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WWUS84 KFWD 110957 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 357 AM CST Sat Feb 11 2017 ...A Red Flag Warning is in effect this afternoon along and west of a line from Gainesville to Weatherford to Glen Rose to Hamilton due to very warm, dry, and breezy conditions... .An upper ridge over the Southern Plains will combine with a low pressure system and associated surface trough moving into western parts of North and Central Texas to provide breezy, dry, and very warm conditions this afternoon. Dry conditions and substantial curing of small vegetation and grasses has occurred over the past several weeks. While wind speeds may remain below traditional Red Flag Warning criteria, the combination of very unseasonably warm conditions and very dry and cured fuels warrants the issuance of a Red Flag Warning. TXZ091-092-100>102-115>117-129>132-141>143-111800- /O.NEW.KFWD.FW.W.0001.170211T1800Z-170212T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland-Erath-Hood-Somervell-Comanche-Mills-Hamilton- 357 AM CST Sat Feb 11 2017 ...RED FLAG WARNING in effect from Noon to 6 PM CST today along and west of a Gainesville to Weatherford to Glen Rose to Hamilton line... The National Weather Service in Fort Worth has issued a Red Flag Warning, which is in effect from Noon today to 6 PM CST this evening. * AFFECTED AREA...Along and west of a line From Gainesville to Weatherford to Glen Rose to Hamilton. * TIMING...Noon to 6 PM CST. * WINDS...South-southwest 10 to 15 MPH. Gusts to near 25 MPH. * RELATIVE HUMIDITY...Will fall to between 15 and 30 percent this afternoon * IMPACTS...any fires that develop will likely spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ 05/
2 follow-up statements
490 WWUS84 KFWD 112134 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 334 PM CST Sat Feb 11 2017 ...A Red Flag Warning remains in effect along and west of a line from Gainesville to Weatherford to Glen Rose to Hamilton due to very warm, dry, and breezy conditions... .With an upper ridge aloft and southwest winds at the surface, North and Central Texas are experiencing one of the warmest February days on record. With breezy conditions and low humidity, well cured vegetation will continue to be susceptible through sunset. While wind speeds have been generally below traditional Red Flag Warning criteria, the combination of unseasonably warm conditions and very dry fuels warranted the issuance of the Red Flag Warning today. TXZ091-092-100>102-115>117-129>132-141>143-120000- /O.CON.KFWD.FW.W.0001.000000T0000Z-170212T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland-Erath-Hood-Somervell-Comanche-Mills-Hamilton- 334 PM CST Sat Feb 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * AFFECTED AREA...Along and west of a line From Gainesville to Weatherford to Glen Rose to Hamilton. * TIMING...Noon to 6 PM CST. * WINDS...South-southwest 10 to 15 mph. Gusts to near 25 mph. * RELATIVE HUMIDITY...Will fall to between 15 and 30 percent this afternoon. * IMPACTS...any fires that develop will likely spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of winds... low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
631 WWUS84 KFWD 112356 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 556 PM CST Sat Feb 11 2017 TXZ091-092-100>102-115>117-129>132-141>143-120100- /O.EXP.KFWD.FW.W.0001.000000T0000Z-170212T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland-Erath-Hood-Somervell-Comanche-Mills-Hamilton- 556 PM CST Sat Feb 11 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... A few wind gusts near 15 mph will occur through about 8 pm but otherwise, wind speeds have significantly diminished this evening. Relative humidity values will also be on the rise as temperatures start to fall, and the Red Flag Warning will be allowed to expire. $$ JLDunn
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 10, 11:40 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Feb 10, 11:40 PM CST, 4 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1140 PM CST Fri Feb 10 2017 .AVIATION... Nocturnal stratus continues to stream northward and is presently situated along and east of a KSLR-KCRS-KT35 line. These low cigs should begin to sweep across the Waco airfield shortly after 11/07Z. At present, most of the cigs are sitting just above IFR, but anticipate at least a few hours of IFR conditions at Waco later tonight as the low-levels continue to saturate. Decent flow at the surface and just aloft should help keep vsbys from tanking tonight. Farther to the north at the Metroplex sites, a bit more of a challenge exists as the dividing line between nearly SKC conditions and low cigs should effectively bisect the I-35 corridor. Area VWPs indicate that the flow around 1-2 kft is steadily veering, and it appears the flow will take on enough of a southwesterly component to keep the majority of MVFR/IFR cigs south and east of the Metroplex sites. That said, KDAL still appears to be in line for several hours of low cigs, with at least temporary restrictions working into KDFW and KGKY. Opted to continue the MVFR TEMPO groups at KFTW and KAFW, but it's entirely possibly these sites remain just outside the stratus shield. A cold front will slice through the Metroplex on Sunday morning, but current indications are this wind shift will hold off until just after the extended portion of the KDFW TAF. Carlaw && .UPDATE... Stratus continues to steadily creep northward late this evening out of Upper Texas Coast, and will be invading out far southeastern zones over the next 1-2 hours. Trended dewpoints upwards a few degrees across roughly the southeastern half of the CWA, as upstream observations reveal dewpoints are already in the upper 60s to near 70 degrees. Additionally, temperatures should not move much more overnight across these locales as moisture and low clouds surge northward. As mentioned by the dayshift, widespread dense fog does not appear to be in the cards tonight as 25-35 kt winds in the 1-2 kft layer should keep things sufficiently well mixed. That said, will maintain a mention of patchy fog roughly south and east of a Canton to Meridian to Goldthwaite line where some light fog will be possible. Finally, added in drizzle wording south and east of an Athens to Hearne line where low-level moisture will be maximized and cloud depths in excess of 2.5-3 kft would seem to favor its development late tonight. A glance at the early 00Z model data indicates tomorrow's forecast is in good shape. Some 90-degree readings appear likely across our far western zones! Carlaw && .PREV DISCUSSION... /ISSUED 342 PM CST Fri Feb 10 2017/ Warm and windy conditions persist across the region tonight and will carry into Saturday. As low level moisture continues to stream into the region, another round of low level stratus is expected to spread across roughly the southeastern half of the region tonight into Saturday morning. Breezy winds through the night mostly between 10-15 mph should prevent widespread dense fog from forming, but patchy areas of light fog and maybe some patchy drizzle may occur, mainly south of Interstate 20. Overnight lows will be warmer ranging from the upper 50s in the northwest to mid 60s in the southeast. By Sunday, our larger scale pattern will transition to southwest flow aloft as an upper level low drops near Baja California. It will be another warm and breezy day, but wind speeds will not be quite as strong as the pressure gradient will relax a little as a surface low and cold front approach from the northwest and north. Still, there is an elevated threat for grass fires in our western most counties where RHs will fall below 30% and temperatures will reach the upper 80s and near 90 degrees. Wind speeds in these counties will range from 10-15 mph which will likely warrant a Grassfire Danger Statement for Saturday afternoon. Farther to the east, wind speeds will be a little stronger at 10-20 mph with slightly higher gusts. We should see most of the morning clouds clear again during the afternoon hours, and temperatures will be near or above record levels in the 80s to near 90 degrees. The previously mentioned cold front will slide across the Red River early Sunday morning and continue steady progress south through Central Texas by Sunday evening. A few sprinkles or possibly brief areas of light rain are possible along and east of Interstate 35 during the day on Sunday. Forecast soundings show a small layer of moisture below the cap, so not much more than that is expected in our area. Temperatures will be falling during the day as the front passes. The timing of the upper level low as it moves east towards North and Central Texas is slightly slower on the most recent model data runs, so have modified PoPs accordingly. We will likely still see some light rain activity Monday, mainly west of I-35 as large scale lift starts to spread into the region and isentropic lift starts to increase. Rain chances really increase Monday night and Tuesday as the upper level low moves across the state. There are still notable inconsistencies with the location and track of the upper level low, but there is agreement that most of the region should see rain with this system. The GFS and Canadian both track the upper level low across Central Texas keeping the heaviest rainfall totals generally south of Interstate 20 and into Southeast Texas. The ECMWF has the track a little farther north which spreads higher rainfall totals north to the Red River. At this time, widespread rainfall totals of 1-3 inches are forecast with the higher totals located south of Interstate 20. However, we will continue to refine the rainfall totals and locations as we get better agreement with the models. While periods of moderate to heavy rainfall may occur, in particular on Tuesday, we do not anticipate widespread flooding to occur. With the recent dryspell and expected steady nature of the rainfall, we anticipate the grounds will be able to adequately soak up this rainfall, but continue to monitor for updates to this thinking. Even though we anticipate most of the water will adequately soak into the ground, known low water areas and trouble spots may still collect water in periods of heavier rain. The rain is expected to become lighter and taper off from west to east Tuesday night into Wednesday. Temperatures will steadily start to warm after this system exits, and the remainder of the week is expected to be dry. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 61 85 57 64 46 / 10 10 10 10 10 Waco 62 84 61 67 47 / 10 10 10 10 20 Paris 59 80 58 64 42 / 10 10 10 10 10 Denton 59 85 53 63 42 / 10 10 10 10 10 McKinney 61 83 55 63 43 / 10 10 10 10 10 Dallas 62 84 59 64 46 / 10 10 10 10 10 Terrell 61 81 61 65 46 / 10 10 10 10 10 Corsicana 64 82 62 68 48 / 10 10 10 10 10 Temple 62 83 61 69 48 / 10 10 10 10 20 Mineral Wells 57 90 53 63 43 / 5 5 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 10, 3:42 PM CST, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 342 PM CST Fri Feb 10 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 342 PM CST Fri Feb 10 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions will continue on Saturday as temperatures climb well above seasonal normals and afternoon minimum relative humidity values fall below 30 percent. The area with the greatest fire weather threat will be west of an Eastland to Bowie line. Isolated thunderstorms are possible on Tuesday across all of North and Central Texas. Severe weather is not expected and the main hazard will be cloud to ground lightning strikes. While rain may be heavy at times Monday through Wednesday, widespread flash flooding is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Stalley
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.